Doctor insights on:
Cymbalta (duloxetine) is an "antidepressant" medication. However, it is an approved treatment for a variety of indications to include (unipolar) depression, anxiety, and chronic pain (related to diabetic neuropathy, musculoskeletal and/or fibromyalgia). Pharmacologically, it primarily enhances 2 different neurotransmitters (serotonin and norepinephrine). It can cause a ...Read more
I am quitting Cymbalta after 8 weeks on 60mg. I cant afford it and i feel like a zombie. How long before im back to normal? I will not be tapering.
Treatment works: Most side effects will be gone in a few weeks. There are less expensive antidepressants which should be able to be adjusted so there are not bothersome side effects. I hope you won't give up on treatment because of one bad experience with medication. Both medication, therapy or both can be effective treatment. Treatment does work ...Read more
I'm 12 weeks pregnant and have quit cymbalta, but i'm experiencing "brain zaps" nausea and headaches. Will my baby be safe from all this?
Hello. : Hello. In general, Cymbalta should be tapered to avoid a variety of possible side effects. Some doctors may just recommend stopping cymbalata if the total is 30mg per day. However, to decrease the chance of developing discontinuation problems, it can be tapered to the lowest pill dose which is 20mg per day before discontinuing. ...Read more
I : I suggest to taper it over several days to avoid a risk of discontinuation syndrome. Please read my earlier post on that topic - the link is below. ...Read more
I quit taking cymbalta for polyarthralgia due to severe side effects. It did work can I take pristiq as alternate?
Can i take Cymbalta 60 every other day to quit? I can't afford more and still have 60mg capsules..It makes you gain weight and feel un interested! tx
Cymbalta: I understand your concern. Cymbalta is used to treat Major Depression and Anxiety. It can cause feeling uninterested and weight gain. If it has not helped you with depression, discuss with your Psychiatrist to decrease it gradually from 60mg/day to 40mg/day; have Therapy. Observe for any withdrawal symptoms, if none, decrease the dose again; continue Therapy. Focus on Achievements in your Life! ...Read more
Can quoting cymbalta make me nauseous and dry heave for a month now? I quit cold turkey. Also my stomach hurts at times and am really gassy.
Possibly.: The dose and length of time you've been taking Cymbalta also determines the severity of your discontinuation syndrome. The treatment is supportive in nature, taking Phenergan for nausea and vomitting, advil or tylenol for headache. Make sure you see your pcp to make sure you don't have any electrolyte imbalance or dehydration. ...Read more
I titrated from 60mg to 15mg of cymbalta then quit. Now I have brain zaps & a constant headache. What should I do? Already take oxy ER & ir.
Discontinuation: I'm not sure whether you discussed stopping your Cymbalta with your doctor first? It seems you have tapered too quickly and are now having discontinuation symptoms (the "brain zaps" and headache.) these would most likely dissipate if you go back at least to your 15 mg Cymbalta dose -- and call your doctor tomorrow (monday). The 2 of you need to discuss what's next. ...Read moreSee 2 more doctor answers
- Talk to a doctor live online for free
- How do i quit cocaine?
- How soon after quitting smoking will the shortness of breath go away?
- Ask a doctor a question free online
- Should you take cymbalta in the morning or at night
- Is it normal to cough up black phlegm even after you quit smoking?
- Coughing up black phlegm after quitting smoking
- Will your liver heal completely if you quit drinking
- Talk to a psychiatrist online for free